Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2011, 7:44 PM CST for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2011, 7:44 PM CST (01:44 UTC)
- Expired
- Feb 6, 2011, 8:17 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WUUS54 KSHV 070144 SVRSHV LAC013-015-119-070230- /O.NEW.KSHV.SV.W.0010.110207T0144Z-110207T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 744 PM CST SUN FEB 6 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... EXTREME SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA... SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA... * UNTIL 830 PM CST * AT 740 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF RINGGOLD...OR 19 MILES SOUTH OF MINDEN...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEFLIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3253 9309 3223 9308 3226 9343 3247 9343 TIME...MOT...LOC 0144Z 266DEG 21KT 3237 9337 $$ 05
1 follow-up statement
930 WWUS54 KSHV 070217 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 817 PM CST SUN FEB 6 2011 LAC013-015-119-070227- /O.CAN.KSHV.SV.W.0010.000000T0000Z-110207T0230Z/ BOSSIER LA-WEBSTER LA-BIENVILLE LA- 817 PM CST SUN FEB 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE...WEBSTER AND BOSSIER PARISHES IS CANCELLED... LAT...LON 3253 9309 3223 9308 3226 9343 3247 9343 TIME...MOT...LOC 0217Z 266DEG 21KT 3238 9314 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:58 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 6, 6:58 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 658 PM CST SUN FEB 6 2011 .DISCUSSION... WILL DO A QUICK UPDATE TO ADD THUNDER TO EASTERN ZONES FOR THE REMAINDER OF THE EVENING. ALSO...LOOKS LIKE TEMPERATURES SHOULD REMAIN TOO WARM FOR SNOW THIS EVENING...AND MOST AREAS OVERNIGHT. SO ADJUSTING FORECAST ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... SHV 36 43 25 51 34 / 60 10 10 10 30 MLU 40 44 24 46 34 / 70 20 10 0 30 DEQ 31 42 17 46 25 / 70 10 10 10 40 TXK 32 39 22 49 27 / 80 10 10 10 40 ELD 35 41 20 45 28 / 70 20 10 0 30 TYR 32 43 25 53 35 / 50 10 10 10 40 GGG 33 43 23 52 35 / 60 10 10 10 40 LFK 36 46 25 56 36 / 40 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Feb 6, 7:22 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 722 PM CST SUN FEB 6 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>151-080130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 722 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... ANOTHER COLD FRONT HAS MOVED ACROSS THE REGION. TEMPERATURES WILL FALL INTO THE 30S TONIGHT AND RAIN WILL CHANGE TO SNOW ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS. SNOWFALL ACCUMULATIONS WILL BE MAINLY LESS THAN ONE INCH BEFORE THE SYSTEM EXITS THE REGION EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION CONCERNING THIS SYSTEM. ARZ072-073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-080130- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 722 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS THIS EVENING. A FEW STORMS MAY APPROACH SEVERE LIMITS...PRODUCING SMALL HAIL AND STRONG WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION CONCERNING THIS SYSTEM.
In the hours before
Special weather statement, Feb 6, 5:53 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011
TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
CARTHAGE AND DEBERRY...
AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Feb 6, 6:20 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011
LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...
AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Feb 6, 6:53 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CST SUN FEB 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL CENTER 31.79N 94.18W
02/06/2011 M0.75 INCH SHELBY TX CO-OP OBSERVER
&&
12Special weather statement, Feb 6, 7:26 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST SUN FEB 6 2011
LAZ010-017-070230-
DE SOTO-SABINE-
726 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...
AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CONVERSE...OR 17
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Feb 6, 7:28 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN FEB 6 2011
TXZ153-166-070200-
SAN AUGUSTINE-SHELBY-
728 PM CST SUN FEB 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...NEUVILLE...PATROON AND SHELBYVILLE...
AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF NEUVILLE...OR 11
MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:40 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 35 min |
| Feb 7, 3:40 PM CST | Winter Storm Watch | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.